MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC XRL LARGE TORQUE LIMITING HANDLE; SURGICAL, MISC. ORTHO, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC XRL LARGE TORQUE LIMITING HANDLE; SURGICAL, MISC. ORTHO, INSTRUMENT
Model Number 03.807.358
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device returned.Occupation: synthe rep.A review of the device history record: device history lot.Part: 03.807.358.Serial number: (b)(4).Manufacturing site: (b)(4).Release to warehouse date: 26.May 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation summary complaint summary: it was reported that on july 17, 2019, during testing at service and repair, a torque limiting handle failed in calibration.There was no patient involvement.This complaint involves one (1) device.Service & repair history: the previous service event for part number 03.807.358 with lot number 1105 has been reviewed.The customer called in a service request for this item on (b)(6) 2019 for failure of calibration.The item was previously returned for service on 26-may-2016 for the same reason.The previous service condition of is relevant to the current complained issue of calibration.The manufacture date of this item is 02-jul-2016.The service history review is confirmed.Service & repair evaluation: during service and repair, the repair technician reported the device failed in calibration.Torque test failed is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Flow: power tools/calibration.Visual inspection: the xrl large torque limiting handle (p/n 03.807.358 s/n 1105) was received at customer quality, and it is observed that there is no visual damage except a few scratches which would not contribute to the complaint condition.Functional test: functional testing was completed during service evaluation.During the service evaluation the device was found to register a minimum torque value and the device fell lower than the low end of the allowable torque range on 3 of the 24 tests.During investigation, it was observed that the upper torque limit for both the medium (03.807.357) and large (03.807.358) xrl torque limiting handles, were expanded.Torque limiting driver synex rl small: 03_807_359 rev d.Document/specification review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the complaint condition is confirmed as the xrl large torque limiting handle (p/n 03.807.358 s/n 1105) was returned after failing calibration.Visual inspection, document/specification review and functional test were performed as part of this investigation.The complaint condition of ¿failed calibration¿ was confirmed.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.No new product design or manufacturing issues were identified during this investigation and therefore no additional corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Relevant actions have been taken to address the issue.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on july 17, 2019, during testing at service and repair, a torque limiting handle failed in calibration.There was no patient involvement.This complaint involves one (1) device this report is 1 of 1 for (b)(4).

Brand Name
XRL LARGE TORQUE LIMITING HANDLE
Common Device Name
SURGICAL, MISC. ORTHO, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9069795
Report Number2939274-2019-60571
Device Sequence Number3761969
Product Code LXH
UDI-Device Identifier10705034723310
UDI-Public(01)10705034723310
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.807.358
Device Catalogue Number03.807.358
Device Lot Number1105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2019
Initial Report FDA Received Date09/16/2019
Patient Sequence Number1